EconPapers    
Economics at your fingertips  
 

Semi-Nonparametric IV Estimation of Shape-Invariant Engel Curves

Richard Blundell (), Xiaohong Chen () and Dennis Kristensen ()

Econometrica, 2007, vol. 75, issue 6, 1613-1669

Abstract: This paper studies a shape-invariant Engel curve system with endogenous total expenditure, in which the shape-invariant specification involves a common shift parameter for each demographic group in a pooled system of nonparametric Engel curves. We focus on the identification and estimation of both the nonparametric shapes of the Engel curves and the parametric specification of the demographic scaling parameters. The identification condition relates to the bounded completeness and the estimation procedure applies the sieve minimum distance estimation of conditional moment restrictions, allowing for endogeneity. We establish a new root mean squared convergence rate for the nonparametric instrumental variable regression when the endogenous regressor could have unbounded support. Root-n asymptotic normality and semiparametric efficiency of the parametric components are also given under a set of "low-level" sufficient conditions. Our empirical application using the U.K. Family Expenditure Survey shows the importance of adjusting for endogeneity in terms of both the nonparametric curvatures and the demographic parameters of systems of Engel curves. Copyright The Econometric Society 2007.

Date: 2007
References: Add references at CitEc
Citations: View citations in EconPapers (145) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1111/j.1468-0262.2007.00808.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:75:y:2007:i:6:p:1613-1669

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Daron Acemoglu

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-11-13
Handle: RePEc:ecm:emetrp:v:75:y:2007:i:6:p:1613-1669